MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CH MIS TI CFX FEN POLY 7X40; ORTHOSIS, PEDICLE SPINAL FIXATION

MEDOS INTERNATIONAL SàRL CH MIS TI CFX FEN POLY 7X40; ORTHOSIS, PEDICLE SPINAL FIXATION
Model Number 186727740
Medical Device Problem Codes Break (1069); Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Failure of Implant (1924); No Code Available (3191)
Date of Event 11/20/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Complainant part is not expected to be returned for manufacturer review/investigation.(b)(4).Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes australia reports an event as follows: it was reported during a spinal procedure when the surgeon placed the first vipercfx 7x40mm screw on v2 extension and polyaxial driver into left s1 pedicle the entire screw and extension came out of the pedicle once the screw was inserted and the pedicle removed.When inserting the second 7 x 40mm screw into the right s1 pedicle, the surgeon then tried to remove the extension tube and the tulip of the screw completely broke off from the neck of the screw.The screw had broken in the s1 pedicle.A screw removal kit was used to remove the shank of the broken screw.This was completed successfully.The procedure was completed by upsizing to an 8x50mm screw.There was a sixty (60) minute delay.It was noted no fragments were generated and the screws were easily removed.It was noted there was no consequences to the patient.Concomitant device: screwdriver (part/lot unknown, quantity 1).This report is for a vipercfx 7x40mm screw.This is report 3 of 3 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.The complaint device was not received for investigation.The following investigation is based on the images provided.The images were reviewed, and the complaint condition could be confirmed since the screw tulip head component is broken off from the screw shank component.Since the device was not returned, a dimensional inspection and a functional test were not able to be performed.A review of the device history record was conducted.No issues were identified during the manufacturing and release of this product that could have contributed to the problem reported by the customer.A definitive assignable root cause could not be determined based on the provided information.During the investigation no product design issues or discrepancies were observed (based on the images) that may have contributed to the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.
 
Event or Problem Description
This is report 3 of 4 for (b)(4).
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.A review of the receiving inspection (ri) for mis ti cfx fen poly 7x40 was conducted identifying that lot number t7973 was released in a single batch.Released on (b)(6) 2011 with no discrepancies.As a result, the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.Visual inspection: the mis ti cfx fen poly 7 x 40 with cutting flute tip was returned and received at us customer quality (cq).Upon visual inspection, it was observed that the head component (p/n: (b)(4)) was broken from the screw shank component (p/n: (b)(4)).The most proximal threads of the shaft were stripped.No other issues were identified with the returned components of the device.Dimensional inspection: the dimensional inspection was performed on the returned device.The outer diameter of the shaft was measured to be within the specification per the drawing.Document/specification review based on the date of manufacture, the following drawings reflecting the current and manufactured revision, were reviewed: screw shank, expedium.Investigation conclusion: the complaint condition is confirmed for the mis ti cfx fen poly 7 x 40.There is no indication that a design or manufacturing issue has caused the issue and hence, the root cause cannot be determined.The potential cause could be due to unintended forces applied to the device.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Visual inspection: the mis ti cfx fen poly 7 x 40 with cutting flute tip was returned and received at us customer quality (cq).Upon visual inspection, it was observed that the head component (p/n: (b)(4)) was broken from the screw shank component (p/n: (b)(4)).The most proximal threads of the shaft were stripped.No other issues were identified with the returned components of the device.Dimensional inspection: the dimensional inspection was performed on the returned device.The outer diameter of the shaft was measured to be within the specification per the drawing.Document/specification review based on the manufactured date of the device, it was identified to be manufactured prior to the screw shank¿s design (tapered tip) change, reflecting the manufactured drawing released prior to the design change and currently released drawing after the design change was reviewed: screw shank and expedium.Investigation conclusion: the complaint condition is confirmed for the mis ti cfx fen poly 7 x 40.There is no indication that a design or manufacturing issue has caused the issue and hence, the root cause cannot be determined.The potential cause could be due to unintended forces applied to the device.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
MIS TI CFX FEN POLY 7X40
Common Device Name
ORTHOSIS, PEDICLE SPINAL FIXATION
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL CH
chemin-blanc 38
le locle 02400
SZ  02400
MDR Report Key9468836
Report Number1526439-2019-52674
Device Sequence Number17140648
Product Code MNI
UDI-Device Identifier10705034282664
UDI-Public(01)10705034282664
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K160879
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 11/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number186727740
Device Catalogue Number186727740
Device Lot NumberT7973
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/06/2020
Initial Date Received by Manufacturer 11/20/2019
Supplement Date Received by Manufacturer12/17/2019
01/08/2020
02/04/2020
02/11/2020
02/06/2020
02/18/2020
Initial Report FDA Received Date12/13/2019
Supplement Report FDA Received Date12/18/2019
01/28/2020
02/06/2020
02/12/2020
02/14/2020
02/18/2020
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;